Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 293, NWS Jackson, MS

July 25, 2015Sharkey County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 25, 2015, 5:12 PM CDT for Sharkey County, Washington County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2015, 5:12 PM CDT (22:12 UTC)
Expired
Jul 25, 2015, 5:32 PM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Sharkey County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS54 KJAN 252212
SVRJAN
MSC125-151-252315-
/O.NEW.KJAN.SV.W.0293.150725T2212Z-150725T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT SAT JUL 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTH CENTRAL SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARLOVE...OR
  8 MILES NORTHEAST OF HOLLANDALE...MOVING SOUTHWEST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  DARLOVE AROUND 520 PM CDT.
  ESTILL AROUND 530 PM CDT.
  HOLLANDALE AROUND 535 PM CDT.
  DELTA CITY AROUND 550 PM CDT.
  PANTHER BURN AROUND 555 PM CDT.
  NITTA YUMA AROUND 600 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARCOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3338 9076 3327 9076 3327 9072 3326 9073
      3323 9073 3321 9070 3298 9081 3310 9109
      3341 9081
TIME...MOT...LOC 2212Z 029DEG 19KT 3329 9079 

HAIL...<.75IN
WIND...60MPH
 
$$

JC
1 follow-up statement
940 
WWUS54 KJAN 252232
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SAT JUL 25 2015

MSC125-151-252242-
/O.CAN.KJAN.SV.W.0293.000000T0000Z-150725T2315Z/
WASHINGTON MS-SHARKEY MS-
532 PM CDT SAT JUL 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTH CENTRAL SHARKEY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3338 9076 3327 9076 3327 9072 3326 9073
      3323 9073 3321 9070 3298 9081 3310 9109
      3341 9081
TIME...MOT...LOC 2228Z 029DEG 19KT 3319 9085 

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:56 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 25, 3:56 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT SAT JUL 25 2015

.DISCUSSION...CONVERGENT AXIS FROM GLH-JAN-HBG HAS BEEN THE IMPETUS
FOR ISOLATED CONVETION THIS AFTERNOON. EXPECT CONVECTION TO FILL IN
TO THE SOUTH OF THIS AXIS DURING THE LATE AFTERNOON/EARLY EVENING
MAINLY DUE TO OUTFLOW PROPAGATION IN THIS AREA.

FINALLY BROKE THE CENTURY MARK TODAY IN JACKSON AS INCREASED MIXING
ALLOWED TEMPS TO SHOOT UP RAPIDLY. EXPECT THIS TREND TO CONTINUE FOR
THE NEXT FEW DAYS AS PROLONGED HEATING IN THE LOWER LEVELS HAS
ALLOWED THE BOUNDARY LAYER TO DRY OUT. THE EXCEPTION IS RIGHT AT THE
SURFACE WHERE DEWPOINTS ARE STILL MANAGING TO RISE BACK INTO THE MID
70S AT NIGHT. THE MODELS SEEM TO BE HAVING SOME DIFFICULTY WITH THE
MIXING AS SOME ALLOW DEWPOINTS TO DROP INTO THE MID 50S WHILE OTHERS
ARE STILL HOLDING ONTO THE MID 70S. THE TREND HAS BEEN FOR UPPER
60S/LOWER 70S...BUT THIS SHOULD BE LOWERING AS WELL AS BOUNDARY
LAYER DRYING CONTINUES. AS ALSO HAS BEEN THE CASE TODAY AND
YESTERDAY...INCREASED DEPTH OF MIXED LAYER HAS ALLOWED FOR 10 TO 15
KNOTS OF WIND TO MIX DOWN. AS THE BUFR DATA IS INDICATING DEEP
MIXING TO CONTINUE...SPEEDS THROUGH THE LAYER ARE A LITTLE LESS
WHICH WILL TRANSLATE TO SLIGHTLY LOWER SURFACE WINDS...MAINLY AROUND
10 KNOTS.

THE LOWER DEWPOINTS ARE NOT HAVING MUCH IMPACT ON THE HEAT INDICES
NOW THAT ACTUAL SURFACE TEMPS ARE SO WARM. IN FACT...FROM A HEAT
INDEX PERSPECTIVE IT IS PRETTY MUCH TRANSPARENT AS VALUES HAVE ONCE
AGAIN RANGED FROM 105 TO 110. WILL CONTINUE THE HEAT ADVISORY
THROUGH SUNDAY AFTERNOON FOR ROUGHLY THE WESTERN HALF OF THE CWA AND
WILL PROBABLY HAVE TO EXTEND AGAIN THIS TIME TOMORROW.

&&

.AVIATION...EXPECT MOST SITES TO REMAIN VFR THROUGH THE PERIOD...BUT
ISOLATED THUNDERSTORMS ARE OCCURING ACROSS THE AREA AND THIS COULD
BRING BRIEF PERIODS OF MVFR/IFR CONDITIONS MAINLY TO GLH/GWO/JAN/HKS
AND HBG. WITH THE THUNDERSTORM ACTIVITY EXPECT WIND GUSTS BETWEEN 26-
35 KNOTS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THE
THUNDERSTORMS ACTIVITY WILL DIMINISH BY EARLY EVENING. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  99  77  98 /  16   8   5   4
MERIDIAN      73  97  75  96 /   6   9   5   6
VICKSBURG     76  99  77  98 /  17  11   6   4
HATTIESBURG   74  98  76  97 /  17  16  10   9
NATCHEZ       77  97  77  96 /  18  17  10  10
GREENVILLE    75  99  78  99 /  16  11   4   5
GREENWOOD     75  98  77  97 /  15   7   3   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ018-019-025>027-
     034>036-040>042-047-053-059>061.

LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Jul 25, 2:57 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SAT JUL 25 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-262000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
257 PM CDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES FROM
THROUGH THE REMAINDER OF THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO
110 DEGREES AGAIN ON SUNDAY. THESE HOT CONDITIONS ARE EXPECTED TO
CONTINUE INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-262000-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

HEAT INDEX VALUES ARE EXPECTED TO REMAIN NEAR 105 DEGREES THROUGH
THE AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO
105 DEGREES ON SUNDAY. THESE HOT CONDITIONS ARE EXPECTED TO CONTINUE
INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ026-027-047-053-059>061-262000-
GRENADA-CARROLL-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN-
257 PM CDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...SUNDAY

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES
SUNDAY AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST THE EARLY
PART OF THE UPCOMING WORK WEEK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

15

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 25, 3:34 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT SAT JUL 25 2015

MSZ036-042-043-252115-
HOLMES MS-MADISON MS-YAZOO MS-
334 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO...NORTH
CENTRAL MADISON AND SOUTH CENTRAL HOLMES COUNTIES UNTIL 415 PM CDT...

AT 334 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER EBENEZER...OR 13 MILES SOUTHEAST OF THORNTON...MOVING SOUTH AT
30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BENTON AND VAUGHAN AROUND 400 PM CDT.
  WAY AROUND 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3304 8994 3267 8999 3272 9030 3309 9020
TIME...MOT...LOC 2034Z 009DEG 24KT 3299 9012

JC
Special weather statement, Jul 25, 3:55 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SAT JUL 25 2015

MSZ049-054-055-252145-
SIMPSON MS-RANKIN MS-COPIAH MS-
355 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH...
SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES UNTIL 445 PM
CDT...

AT 355 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WHITES...OR 7 MILES SOUTHWEST OF STAR...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HARRISVILLE AROUND 410 PM CDT.
  HOPEWELL AROUND 430 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3189 9039 3205 9030 3205 9023 3209 9023
      3209 9025 3211 9025 3212 9024 3207 9005
      3188 9002
TIME...MOT...LOC 2055Z 019DEG 10KT 3204 9016

22
Local storm report, Jul 25, 4:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT SAT JUL 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     4 S BRANCH              32.37N 89.71W
07/25/2015                   SCOTT              MS   TRAINED SPOTTER

            SEVERAL TREES WERE DOWN ALONG WITH ROOF DAMAGE TO A
            HOUSE.

&&

27
Special weather statement, Jul 25, 4:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT SAT JUL 25 2015

MSZ035-036-042-252215-
HOLMES MS-HUMPHREYS MS-YAZOO MS-
433 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YAZOO...
SOUTHEASTERN HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES UNTIL 515 PM
CDT...

AT 433 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR THORNTON...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  YAZOO CITY AROUND 510 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3315 9052 3314 9033 3284 9029 3289 9061
TIME...MOT...LOC 2133Z 008DEG 19KT 3307 9043

JC
Local storm report, Jul 25, 5:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT SAT JUL 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     CRYSTAL SPRINGS         31.99N 90.36W
07/25/2015  E55.00 MPH       COPIAH             MS   PUBLIC

            TREES WERE BLOWN DOWN ALONG I-55 NORTH BETWEEN CRYSTAL
            SPRINGS AND TERRY. ANOTHER TREE WAS BLOWN DOWN NEAR
            RAILROAD TRACK. THIS IS RELATED TO THE OUTFLOW BOUNDARY
            OF A NEARBY DECAYING THUNDERSTORM.

&&

JCULIN
Special weather statement, Jul 25, 5:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT SAT JUL 25 2015

MSZ019-034-252245-
SUNFLOWER MS-WASHINGTON MS-
505 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON AND
SOUTHWESTERN SUNFLOWER COUNTIES UNTIL 545 PM CDT...

AT 505 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TRIBBETT...OR 8 MILES SOUTHEAST OF LELAND...MOVING SOUTHWEST AT
15 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DARLOVE AROUND 530 PM CDT.
  HOLLANDALE AND ESTILL AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3331 9063 3327 9066 3327 9072 3326 9073
      3323 9073 3321 9069 3310 9076 3325 9105
      3344 9081
TIME...MOT...LOC 2205Z 038DEG 13KT 3333 9078

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:36 PM CDTSpecial Weather StatementJANJones24 min
Jul 24, 9:37 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more6 days
Jul 25, 2:11 PM CDTSpecial Weather StatementJANScott49 min
Jul 25, 2:50 PM CDTSpecial Weather StatementJANLamar25 min
Jul 25, 2:52 PM CDTSpecial Weather StatementJANHolmes23 min
Jul 25, 2:54 PM CDTSpecial Weather StatementJANSimpson36 min
Jul 25, 3:21 PM CDTSpecial Weather StatementJANCovington39 min
Jul 25, 3:34 PM CDTSpecial Weather StatementJANHolmes41 min
Jul 25, 3:55 PM CDTSpecial Weather StatementJANCopiah50 min
Jul 25, 4:33 PM CDTSpecial Weather StatementJANHumphreys42 min
Jul 25, 4:49 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo45 min
Jul 25, 5:05 PM CDTSpecial Weather StatementJANWashington40 min
Jul 25, 5:35 PM CDTSpecial Weather StatementJANIssaquena, Sharkey40 min
Jul 25, 5:48 PM CDTSevere Thunderstorm WarningJANIssaquena42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.